Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 64, NWS Fort Worth, TX

April 24, 2020Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 24, 2020, 6:45 PM CDT for Lamar County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2020, 6:45 PM CDT (23:45 UTC)
Expired
Apr 24, 2020, 7:45 PM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2532 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
609 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:38 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 24, 3:38 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
338 PM CDT Fri Apr 24 2020

.SHORT TERM... /Issued 130 PM CDT Fri Apr 24 2020/
/Friday afternoon through Saturday/

Another sunny, warm, and breezy spring day for us across North and
Central TX. We're in good shape to reach the mid/upper 80s across
North TX and low 90s across Central TX. We will be very close to the
record high temperature today for both DFW and Waco (91-DFW, 92
Waco). Although not much active weather is occurring at this time,
there is a surface low pressure system, a warm front, and a cold
front currently over the Lone Star State. If you take a look at a
surface map, you will likely be able to identify these features.
The surface low will continue to move along the Red River this
afternoon and evening as the upper shortwave moves across Oklahoma
and Kansas. Latest guidance continues to show a brief window for
isolated storms along the boundary east of the I-35 corridor, but
mainly along and east of a Bonham to Corsicana to Cameron line.
Storm coverage should be isolated, however if storms develop they
will have the potential to become severe. Plenty of instability in
place will support the threat for large hail and damaging winds.
Although the best lift will be across the far northeast counties,
the best moisture content will be down to the southeast (where
convection may pop up along the front at peak heating). Any
development should be east of our area by 01-02Z. For tonight,
expect temperatures to be slightly cooler than Friday morning,
with values in the 50s. The good news continues as tomorrow's
forecast looks great! Highs in the 70s, north winds, and lots of
sunshine.

Sanchez

&&

.LONG TERM... /NEW/
/Next Week/

After a placid start to the upcoming week, the tail end of a
shortwave within the polar stream may swing through the Southern
Plains Tuesday into Tuesday night. Even if its primary impacts
remain well to our north, its associated cold front will bring us
our one rain event of the week. Subtropical ridging will then nose
into the region, setting the stage for an unseasonably warm end to
the week.

Despite a cool start to the day on Sunday, a picture-perfect
afternoon will follow with sunshine and low humidity allowing high
temperatures to reach normal late-April values. South winds will
return in earnest on Monday, a warming trend adding a few degrees
to daytime temperatures. Southwest winds ahead of a cold front
will push temperatures into the 90s Tuesday afternoon across
Central Texas and western portions of North Texas, with
uncomfortable humidity.

A cold front will invade the Panhandles and northwestern Oklahoma
on Monday, likely initiating a few showers and storms. This
activity may attempt to reach the Red River before nightfall. A
moisture-rich low-level jet may help this activity to invade our
northern counties Monday night. However, the bulk of our rain
chances will likely have to wait until the eventual arrival of the
cold front Tuesday into Tuesday night. The best forcing will be
displaced well to the north, but a rich mT air mass may allow for
a few strong/severe storms.

Though cooler, postfrontal temperatures will remain above normal
Wednesday and Thursday. Gulf moisture will return on Friday with
steadily increasing temperatures, making the first day of May feel
more like early summer.

25

&&

.AVIATION... /Issued 130 PM CDT Fri Apr 24 2020/
/18Z TAFs/

Concerns...Brief period of westerly crosswinds this afternoon
followed by breezy northwesterly winds behind a cold front.

VFR conditions are expected across all TAF sites. A brief period of
westerly crosswinds will be possible this afternoon 21-23Z. Wind
speeds will range from 15 to 25 kt with some higher gusts up to 30
kt possible. Any impacts should be fairly brief as the winds will
continue to veer to the northwest behind a cold front. Expect
FROPA across the DFW Metroplex sites at around 00Z and at ACT
shortly after that. Winds will decrease tonight to around 10-15
kt. Otherwise, a few mid-high clouds will continue to pass by this
afternoon before SKC takes over the entire region.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    57  77  55  81  60 /   0   0   0   0   0
Waco                56  77  52  81  58 /   0   0   0   0   0
Paris               54  72  51  75  55 /  20   0   0   0   0
Denton              54  76  49  80  58 /   0   0   0   0   0
McKinney            55  75  50  79  58 /   0   0   0   0   0
Dallas              58  78  55  81  60 /   0   0   0   0   0
Terrell             55  75  51  79  56 /   0   0   0   0   0
Corsicana           55  76  54  79  58 /   0   0   0   0   0
Temple              56  77  51  81  58 /   0   0   0   0   0
Mineral Wells       53  76  52  80  58 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

25/17
Hazardous weather outlook, Apr 24, 5:59 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
559 PM CDT Fri Apr 24 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
559 PM CDT Fri Apr 24 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Strong to severe storms are possible through sunset, mainly east of
a Bonham to Corsicana and Cameron line. Large hail and damaging
winds are the main threats, however, an isolated tornado can't be
ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Low storm chances will return Monday night, mainly north of I-20.
More widespread storms, some of which could be severe, will be
possible Tuesday and Tuesday night, mainly along and east of the I-
35 corridor. The storm chances will end Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be requested through sunset east of a
Bonham to Corsicana and Cameron line.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:54 PM CDTTornado WarningFWDLamar51 min
Apr 24, 6:55 PM CDTTornado Warning Tornado observedFWDFannin, Lamar50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.